Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 46, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 27, 2005, 5:49 PM MDT for Adams County, Colorado. It was in force for 6 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2005, 5:49 PM MDT (23:49 UTC)
- Expired
- Apr 27, 2005, 5:55 PM MDT
- In force
- 6 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Adams County, CO
The radar
The Denver radar (KFTG), 43 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 272349 SVRBOU COC001-280045- /O.NEW.KBOU.SV.W.0046.050427T2349Z-050428T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 549 PM MDT WED APR 27 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ADAMS COUNTY IN NORTHEAST COLORADO * UNTIL 645 PM MDT * AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF LEADER...OR ABOUT 38 MILES SOUTHWEST OF FORT MORGAN...MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHAMROCK AND LEADER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3991 10426 3974 10426 3975 10373 3999 10372 $$
1 follow-up statement
000 WWUS55 KBOU 272355 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 555 PM MDT WED APR 27 2005 COC001-280005- /O.CAN.KBOU.SV.W.0046.000000T0000Z-050428T0045Z/ ADAMS CO- 555 PM MDT WED APR 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS COUNTY IS CANCELLED... LAT...LON 3991 10426 3974 10426 3975 10373 3999 10372 $$ COOPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:20 PM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 27, 3:20 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 PM MDT WED APR 27 2005 .SHORT TERM...AS WE HAVE BEEN HINTING AT FOR THE PAST FEW DAYS...AN UNSETTLED WEATHER PATTERN DEVELOPS THIS EVENING AND LASTS FOR THE NEXT SEVERAL DAYS. SCATTERED SHOWERS HAVE DEVELOPED ACROSS THE STATE THIS AFTERNOON...RELATED TO THE DIFFLUENT UPPER PATTERN OVER THE SOUTHWESTERN U.S. AT THE SAME TIME...A SURFACE COLD FRONT HAS BEEN LYING ACROSS SOUTHERN WYOMING TODAY. A SURFACE LOW IS IN PLACE JUST SOUTH OF DENVER THIS AFTERNOON WHICH SHOULD HELP PULL THE FRONT ACROSS NORTHEAST COLORADO LATER THIS EVENING. TEMPERATURES ACROSS WYOMING HAVE ALSO BEEN IN THE LOWER 30S ALL DAY...SO TEMPERATURES SHOULD BE COLD ENOUGH ON THE PLAINS FOR AT LEAST A MIX OF SNOW IN THE MORNING. HAVE INCREASED THE POPS ACROSS THE FORECAST AREA SIGNIFICANTLY TONIGHT AND TOMORROW BASED ON THE FRONTAL BOUNDARY SETTLING ACROSS THE REGION TOMORROW MORNING AND A LOT OF FRONTOGENETIC FORCING ALOFT LINGERING OVER THE AREA THROUGH TOMORROW AFTERNOON. MODEL QPF FIELDS SHOW THE HEAVIEST PRECIP AMOUNTS OVER SOUTHERN WYOMING...SO OUR SNOW ACCUMULATIONS IN THE MOUNTAINS TOMORROW SHOULD REMAIN BELOW HIGHLIGHT CRITERIA. MUCH COOLER TEMPERATURES TOMORROW IS THE OTHER MESSAGE OF THE DAY. .LONG TERM...THU NGT-SAT...MDLS MAINTAIN NWLY FLO ALF ACRS CNTRL RCKYS WITH A WK SHT WV LATE THU NGT AND ERLY FRI MRNG. SYS WILL SPRD SNW INTO MTNS AND SFC HI PRES ON PLAINS WILL PRODUCE SNW FM LO LVL UPSLP FLO AGAINST ERN SLP MTNS THU NGT THRU FRI MRNG. TEMPS ARE COLD ENUF FOR SNW ON PLAINS BUT MST AMTS WILL BE LGT EXCEPT HIR AMTS NR WY BRDR. ETA12 AMS GENLY CAPPED ON PLAINS FRI NGT...SO WILL REMOVE PCPN FROM FCST. FCST UPR AIR SOUNDINGS SHW SML CAPES 100-200J/KG ON SAT AFTN ON PLAINS SO WILL ADD SLGT CHC TSTMS. WITH COLD AIR ALOFT ON FRI TEMPS WILL BE IN 30S ON PLAINS. WARMING ALF ON SAT WILL MODERATE TEMPS. WILL GENLY FVR THE COOLER AVN MOS TEMP GUIDANCE. IN EXTENDED PRD...SUN-WED...MDLS BLD UPR RDG OVR WRN U.S. THRU PRD AS UPR TROF OVR GREAT LAKES MIGRATES SLOWLY TO E. HWVR... MDLS CONT TO SHW SEVERAL RIPPLES IN WLYS MOVG ACRS CNTRL RCKYS AND MAINTAIN ABUNDANT MSTR AND PCPN ACRS AREA. WILL MAKE ONLY MINOR CHNGS TO ONGOING FCST ATTM AND KEEP MENTION OF PCPN THRU WED. && .BOU...NONE. && KDRBY/GARD...WFO BOULDER
Hazardous weather outlook, Apr 27, 11:33 AM MDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1133 AM MDT WED APR 27 2005 COZ030>051-281200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1133 AM MDT WED APR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A POTENT COLD FRONT WILL PUSH SOUTHWARD ACROSS THE PLAINS THIS AFTERNOON...BRINGING NORTHERLY WINDS UP TO 25 MPH AND AN INCREASING THREAT OF SHOWERS THROUGH THE EVENING. A FEW THUNDERSTORMS WILL BE POSSIBLE OVER THE PLAINS LATE THIS AFTERNOON AND EARLY EVENING...BUT NO SEVERE WEATHER IS EXPECTED. LATER TONIGHT...SNOWFALL IS EXPECTED IN THE MOUNTAINS AND FOOTHILLS...BUT ACCUMULATIONS SHOULD BE LESS THAN A COUPLE INCHES. TEMPERATURES ON THE PLAINS MAY GET COLD ENOUGH OVERNIGHT FOR RAIN TO MIX WITH SNOW AT TIMES. SOME LIGHT ACCUMULATIONS ARE POSSIBLE ON THE PALMER DIVIDE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS THE AREA FROM THURSDAY THROUGH FRIDAY NIGHT. THE CHANCE OF PRECIPITATION WILL INCREASE ACROSS NORTHERN COLORADO THURSDAY NIGHT INTO FRIDAY AS ANOTHER COLD FRONT MOVES INTO THE AREA. UPSLOPE FLOW BEHIND THE COLD FRONT COMBINED WITH THE PASSING OF AN UPPER LEVEL DISTURBANCE WILL PRODUCE RAIN AND SNOW ON THE PLAINS AND SNOW IN THE MOUNTAINS. TEMPERATURES WILL BECOME COLD ENOUGH TO CAUSE SNOW LEVELS TO LOWER TO AROUND 5000 FEET ON THE PLAINS ON THURSDAY NIGHT AND EARLY FRIDAY MORNING. A DRIER WEATHER PATTERN WILL OCCUR ON SATURDAY ALONG WITH SOME MODERATION IN TEMPERATURES. HOWEVER...ANOTHER COLD FRONT AND WEATHER DISTURBANCE MAY AFFECT THE AREA FROM SUNDAY AFTERNOON INTO SUNDAY NIGHT BRINGING A CHANCE OF MORE PRECIPITATION. THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS FROM MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/GARD...WFO BOULDER
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.